blurry vision after surgery?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Alibee
Regular Member


Date Joined Oct 2010
Total Posts : 286
   Posted 11/16/2011 12:15 PM (GMT -6)   
I had a total colectomy last Tuesday. Since the day of surgery, I have had difficulties with my vision - sometimes both eyes, but mostly one eye. Everything is blurry, whether it's the tv, or my laptop or cell phone right in front of my face. It's hard to focus on anything.

I thought maybe it was related to medication but I stopped taking narcotics the day I left the hospital (Monday)...so I can't think of what else it could be. Unless maybe it is related to being under anesthesia for so long during surgery?

Has anyone else ever had this experience after surgery?

Ali

torranceboy
Regular Member


Date Joined Aug 2011
Total Posts : 125
   Posted 11/16/2011 5:09 PM (GMT -6)   
I had the same issue in the hospital and believe it was the pain medicine. after leaving the hospital my vision was fine.
Diagnosed in 2003 with Crohn's
Colostomy in 2009
Currently on Cimzia

esoR
Veteran Member


Date Joined Jan 2007
Total Posts : 4147
   Posted 11/16/2011 7:49 PM (GMT -6)   
Ask your doc. A lot of those pain meds are hard on the whole body so is anesthesia. Was your op done open with LONG scar or lap? Rosemary

Blueheron
Veteran Member


Date Joined Feb 2010
Total Posts : 710
   Posted 11/16/2011 9:02 PM (GMT -6)   
Yes, I had the same thing happen. One nurse finally suggested it might be from a little anti-nausea sticker patch they put behind my ear. Once they took that off, my vision went back to normal in a several days. Did you by chance have one of those?
-39 years old
-Officially diagnosed with UC in 2006, symptoms since 1999
-Took Asacol, Rowasa, Canasa and various rounds of Prednisone, tried 1 dose of Remicade but had excruciating joint pain and discontinued
-Had mild/moderate UC continuously until severe flare in autumn 2010 which led to permanent ileostomy surgery 11/8/201
-Visit my blog at http://ostomyoutdoors.wordpress.com/

Alibee
Regular Member


Date Joined Oct 2010
Total Posts : 286
   Posted 11/16/2011 11:01 PM (GMT -6)   
Rosemary - I had mine done lap, so I was under for a while

Blueheron - I had the biggest "DUH!" moment when I read your post! Just last night I found one of those anti-nausea patches behind my ear that I had totally forgotten about. I hope that was the culprit! I was out of it but I do remember a nurse saying the side effects of those patches was dry mouth, blurry vision, etc. I had one on the entire time I was in the hospital and when I came home.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, September 19, 2014 10:49 PM (GMT -6)
There are a total of 2,222,303 posts in 247,295 threads.
View Active Threads


Who's Online
This forum has 156511 registered members. Please welcome our newest member, jas.medford.
351 Guest(s), 16 Registered Member(s) are currently online.  Details
pictureofhealth, MamaLama, journey2health, Scooterdu, Achey all over, "living with Pca", stacestar, Firelightglow, Girlie, Purgatory, Healing98, Manic Marie, couchtater, kukukajoo, Lymebabe, Cornell


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest  Follow HealingWell.com on YouTube
Advertisement
Advertisement

©1996-2014 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer